Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 17, 2021, 2:47 AM CDT for Logan County, Scott County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 2:47 AM CDT (07:47 UTC)
- Expired
- Mar 17, 2021, 3:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WUUS54 KLZK 170747
SVRLZK
ARC083-127-170815-
/O.NEW.KLZK.SV.W.0008.210317T0747Z-210317T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
247 AM CDT Wed Mar 17 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
West central Logan County in western Arkansas...
North central Scott County in western Arkansas...
* Until 315 AM CDT.
* At 247 AM CDT, a severe thunderstorm was located over Mansfield, or
12 miles northwest of Waldron, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Booneville... Mansfield...
Echo... Caulksville...
Barber... Lucas...
Chismville... Glendale in Logan County...
Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3508 9422 3508 9420 3510 9414 3514 9414
3514 9403 3523 9403 3523 9392 3531 9392
3522 9380 3496 9423 3497 9424 3497 9423
3506 9423 3506 9425 3507 9424
TIME...MOT...LOC 0747Z 218DEG 22KT 3503 9424
HAIL...1.00IN
WIND...60MPH
$$
671 follow-up statement
539
WWUS54 KLZK 170806
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
306 AM CDT Wed Mar 17 2021
ARC083-127-170815-
/O.CON.KLZK.SV.W.0008.000000T0000Z-210317T0815Z/
Logan AR-Scott AR-
306 AM CDT Wed Mar 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR WEST CENTRAL LOGAN AND NORTHERN SCOTT COUNTIES...
At 306 AM CDT, a severe thunderstorm was located over Echo, or 13
miles west of Booneville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Booneville... Echo...
Caulksville... Barber...
Lucas... Chismville...
Glendale in Logan County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3514 9414 3514 9403 3523 9403 3523 9392
3531 9392 3522 9380 3505 9409 3509 9417
3510 9414
TIME...MOT...LOC 0806Z 218DEG 22KT 3512 9415
HAIL...1.00IN
WIND...60MPH
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 1:04 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 17, 1:04 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 104 AM CDT Wed Mar 17 2021 .AVIATION...17/06Z TAF CYCLE FLight conds wl be deteriorating thru the overnight and mrng hrs as several rounds of convection wl affect the FA. VFR conds early, wl transition to mainly MVFR arnd daybreak as lower CIGS overspread the region. There wl be an initial round of convection moving NWD thru the early mrng hrs. Then another round wl affect the area fm arnd midday thru the aftn hrs, assocd with a dryline/ CDFNT movg thru fm the west. Conds wl briefly improve post-fntl but lower clouds wl quickly move in to close out the PD. /44/ && .PREV DISCUSSION...(ISSUED 235 PM CDT Tue Mar 16 2021) SHORT TERM...Tonight Through Thursday .Main focus remains on a widespread threat for severe wx across the Natural State... .Synopsis... Latest WV sat imgry depicted a robust vorticity max traversing over the Srn periphery of the Four Corners region, and mesoanalysis data is further indicative of this upper lvl low. At the sfc, broad cyclonic flow was noted over Ern NM and the OK/TX panhandle region. The aforementioned upper trof is progged to quickly translate Ewrd across the Srn plains Tues, further enhancing the low-lvl mass response as the two features become juxtapositioned. A strengthening sfc pres grad will spread Srly to S/Erly sfc winds over the fcst area, allowing for rampant WAA and poleward moisture transport. By Wed morning, an environment characterized by robust synoptic ascent overtop plentiful low-lvl moisture and deep layer wind shear veering w/ height will be prevalent across the Srn Cntrl US, and will be extremely conducive for widespread severe thunderstorm activity, some of which may be significant in nature. .Today and Tonight... You could certainly call today the calm before the storm...Settled wx condns will prevail as strengthening sfc low pressure over NM/OK/TX spreads S/Erly winds across the state. A warm frnt, which was located over Srn AR near the LA border earlier this morning will lift N/wrd over the next 24 hrs, w/ a plume of Td's in the mid-50s extending into Nrn AR, and 60s over portions of Srn AR. As WAA ramps up, seasonably warm temps will be noted over the fcst area this afternoon w/ readings in the upper 70s across much of the state accompanied by increasing cloud cover later this afternoon. Lows around the region tonight lkly won't fall too far as WAA continues overnight w/ lows in the mid-60s across the Srn portion of the state, and mid-50s to the N. .Wednesday... .A few rounds of thunderstorms are anticipated to move across the state through the day, w/ increasing intensity and svr potential through each round... Early Wed morning (06-12Z)...Strong sfc low pressure is progged to be centered over Cntrl OK w/ a warm frnt lifting N/wrd over the state, lkly invof the I-40 corridor. Low-lvl moisture will have lkly increased further from Tues evening due in part to a H850-H700 30-40 kt LLJ, w/ a nose of 65F Td's extending as far N as the I-40 corridor, and 60F Td's possibly extending into the Nrn row of counties in AR. The upper trof is progged to be moving across OK, and increasing synoptic forcing for ascent atop low-lvl isentropic ascent coupled w/ WAA/moisture advection will supply the fuel for early morning convection. Based on the last few synoptic suites of CAM guidance, early Wed morning storm activity will be limited to invof the warm frnt as it advances N/wrd, lkly impacting portions of Srn AR. Pt fcst soundings are indicative of this activity staying somewhat elevated in nature, however given the antecedent environment and bndry movement, storms could transition to become more sfc based as time progresses. Primary svr hazards will lkly be limited to large hail during this time frame. Wed morning (12Z-18Z)...As the bndry continues to move N/wrd, increasing forcing for ascent will drive another round of scattered storms over the Cntrl third of the state around 12Z Wed morning. Sfc based buoyancy is expected to become more prevalent as diurnal heating takes effect, however mixing will also need to be considered w/ Srly winds of 10-15 kts lkly invof the approaching sfc low. A plume of ML buoyancy of 1500-2000 J/kg w/ locally greater pockets is progged over the majority of the state. The extent of this round of convection will play a role into the evolution of the afternoon rd of storms though...primarily, how quickly and how thoroughly will destabilization occur...e.g., how much will lingering cloud cover/cirrus shields limit radiational heating, however persistent WAA still looks to keep afternoon temps near the low to mid 70s. W/in this second rd of storms, all three svr hazards will become more lkly as low-lvl wind profiles become more favorable for sustaining rotating updrafts. Wed afternoon and evening (18Z and beyond)...The upper trof and H500 70+ kt jet max will be moving across the state at this point, supplying a plentiful amount of vertical shear...e.g. bulk shear values of 70+ kts. At the sfc, the warm frnt is expected to have advanced N/wrd into MO, w/ a dryline mixing E/wrd into Cntrl AR. CAM guidance continues to depict initialization of a third rd of storms during the 18-20Z timeframe along this bndry, and slight separation of bndry movement and bulk shear vectors may support a brief window of discrete cell development, where cells would advance into a slightly worked over environment from morning precip. However, pt fcst soundings still indicate a very unstable environment w/ favorable low-lvl veering wind profiles, particularly should sfc winds become more backed ahead of the dryline. 00Z and 12Z HREF guidance have depicted modest signals over Cntrl and Ern AR for persistent and sustained updrafts, of which a few may become significant. W/ the potential for discrete rotating updraft development, all svr hazards will become much more prevalent during the afternoon and evening hours as storms initialize...including large hail, damaging winds, and a few tornadoes. As the evening progresses, upscale development will lkly occur w/ some embedded supercells remaining in a broken line of storms advancing E/wrd, and a QLCS threat will increase into the later evening for Ern AR, including brief QLCS tornadic activity, and damaging winds. Once consolidation begins, the line is expected to move E/wrd quickly, and will lkly clear the state after 00Z Wed night. As storm activity is quickly ushered out of the region, the sfc low will continue to advance to the E, and a tailing cold frnt will sweep through the state overnight. .Thurs... A stout airmass change will be noticed by Arkansans Thurs morning w/ Td's back down into the upper 30s to low 40s for most. Strong and gusty Wrly winds will prevail through the day following the cold frnt with sustained values of 15-20 kts, and gusts of 25 kts. Under forcing for descent as the upper trof slides to the E, drier condns will be seen across the state w/ clearing skies and cooler temps in place. LONG TERM...Thursday Night Through Monday Much quieter long term forecast when compared to the short term with 12z models looking fairly similar to earlier runs and therefore only minor tweaks were made to the previous forecast. Long term begins with upper level low hanging around to the NE of the state...NAM is suggesting some wrap around precip will be possible across NE Arkansas. Add this point did not add PoPs to the forecast, but will monitor this for future forecast updates. Pressure gradient will remain fairly tight Thursday night before it finally relaxes close to midday on Friday. As a result will keep winds fairly elevated during the overnight hours and a good chunk of the day on Friday. As the system departs to the east an upper level ridge of high pressure will try to build into the region. This combined with a surface low to our northeast will result in northerly winds to the region on Saturday both at the surface and aloft. Combine this with clear skies and low temperatures Saturday morning will be at or just below freezing across northern portions of the state with temperatures in the mid 30's as far south as Hot Springs and Pine Bluff. Depending on how much vegetation has greened up over the past warm spell may determine the need for frost/freeze headlines. Beyond Saturday the aforementioned ridge will build into the region and temperatures will gradually warm each day with moisture on the increase across the region. This will set the stage for our next system that moves into the state on Monday. Rain chances will increase through the day with the best chances for precipitation just beyond the long term. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous weather outlook, Mar 16, 2:49 PM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 249 PM CDT Tue Mar 16 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-172000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 249 PM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Isolated thunderstorms...a few of which could be strong to severe... will be possible late Tuesday night over far southern Arkansas as a warm front lifts slowly northward into the state. Large hail and damaging winds will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday The potential for severe thunderstorms will continue early Wednesday morning ahead of a cold front. Hail and damaging winds will be the main threats, but by Wednesday afternoon all modes of severe weather will be possible. The main concern will be across central and eastern Arkansas midday on Wednesday and continue through Wednesday afternoon and early evening. One last round of severe weather will be possible across northern Arkansas late Wednesday night with a few hail storms possible. Besides the severe weather potential, strong winds in the 15 to 25 mph range with higher gusts will be possible Wednesday and Thursday. A few locations across northern Arkansas may dip down into the lower to mid 30s during the morning hours Saturday and Sunday. .Spotter Information Statement... Spotter activation may be needed later tonight and Wednesday. Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Mar 17, 1:17 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
117 AM CDT Wed Mar 17 2021
ARZ030-037-170645-
Scott AR-Logan AR-
117 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND WESTERN
SCOTT COUNTIES UNTIL 145 AM CDT...
At 117 AM CDT, Doppler radar was tracking a strong thunderstorm near
Beauchamp, or 10 miles southwest of Waldron, moving north at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waldron... Mansfield...
Beauchamp... Echo...
Oliver... Barber...
Cauthron... Winfield...
Hon... Lucas...
Glendale in Logan County... Ione...
Elm Park... Liberty...
LAT...LON 3495 9433 3496 9427 3497 9423 3506 9423
3506 9425 3507 9424 3510 9414 3514 9414
3514 9403 3518 9403 3518 9398 3470 9411
3472 9432 3473 9433
TIME...MOT...LOC 0617Z 188DEG 34KT 3478 9421
67Special weather statement, Mar 17, 1:43 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
143 AM CDT Wed Mar 17 2021
ARZ069-170715-
Drew AR-
143 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DREW COUNTY UNTIL 215 AM
CDT...
At 143 AM CDT, Doppler radar was tracking a strong thunderstorm near
Green Hill, or near Monticello, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monticello... Tillar...
Green Hill... Montongo...
Enon... Coleman...
Selma...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3356 9194 3379 9180 3379 9177 3372 9145
3351 9178
TIME...MOT...LOC 0643Z 219DEG 22KT 3357 9184
67Special weather statement, Mar 17, 2:14 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
214 AM CDT Wed Mar 17 2021
ARZ037-170745-
Scott AR-
214 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT COUNTY UNTIL 245 AM
CDT...
At 214 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Morgan Springs, or 18 miles southeast of Poteau,
moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mansfield... Beauchamp...
Oliver... Morgan Springs...
Bates... Black Fork...
Cauthron... Winfield...
Hon... Liberty...
Elm Park...
LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
3496 9437 3495 9434 3497 9424 3506 9423
3506 9425 3510 9416 3509 9414 3506 9414
3505 9407 3503 9407 3503 9404 3473 9431
3474 9445
TIME...MOT...LOC 0714Z 218DEG 22KT 3483 9446
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 12:34 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Drew, Ouachita | 56 min |
| Mar 17, 1:17 AM CDT | Special Weather Statement | LZK | Scott | 28 min |
| Mar 17, 1:40 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 35 min |
| Mar 17, 1:43 AM CDT | Special Weather Statement | LZK | Drew | 32 min |
| Mar 17, 2:14 AM CDT | Special Weather Statement | LZK | Scott | 31 min |
| Mar 17, 2:52 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 38 min |
| Mar 17, 3:11 AM CDT | Special Weather Statement | LZK | Ouachita | 49 min |
| Mar 17, 3:15 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 34 min |
| Mar 17, 3:29 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 46 min |
| Mar 17, 3:44 AM CDT | Special Weather Statement | LZK | Calhoun, Lincoln, Ouachita | 31 min |
| Mar 17, 3:51 AM CDT | Special Weather Statement | LZK | Conway | 24 min |
| Mar 17, 3:57 AM CDT | Special Weather Statement | LZK | Faulkner | 33 min |
| Mar 17, 4:00 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren, Yell | 30 min |
| Mar 17, 4:15 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Newton, Pope, Van Buren and 1 more | 45 min |
| Mar 17, 4:29 AM CDT | Special Weather Statement | LZK | Van Buren | 46 min |
| Mar 17, 4:44 AM CDT | Special Weather Statement | LZK | Stone | 46 min |
| Mar 17, 4:44 AM CDT | Special Weather Statement | LZK | Dallas | 46 min |
| Mar 17, 4:53 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 37 min |
| Mar 17, 4:54 AM CDT | Special Weather Statement | LZK | Lincoln | 51 min |
| Mar 17, 4:58 AM CDT | Special Weather Statement | LZK | Pope, Searcy, Van Buren | 47 min |
| Mar 17, 5:01 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew, Jefferson, Lincoln | 44 min |
| Mar 17, 5:22 AM CDT | Tornado Warning | LZK | Arkansas, Desha, Drew, Lincoln | 38 min |
| Mar 17, 5:52 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Grant, Jefferson | 41 min |
| Mar 17, 5:55 AM CDT | Tornado Warning | LZK | Arkansas, Desha | 25 min |
| Mar 17, 6:21 AM CDT | Special Weather Statement | LZK | Sharp | 24 min |
| Mar 17, 7:51 AM CDT | Special Weather Statement | LZK | Searcy | 39 min |
| Mar 17, 8:18 AM CDT | Special Weather Statement | LZK | Monroe | 27 min |
| Mar 17, 8:18 AM CDT | Special Weather Statement | LZK | Pike | 42 min |
| Mar 17, 10:27 AM CDT | Flash Flood Warning | LZK | Pulaski | 3 hr |
| Mar 17, 3:50 PM CDT | Tornado Warning | LZK | Drew | 40 min |
| Mar 17, 4:30 PM CDT | Tornado Warning | LZK | Desha, Drew | 45 min |
| Mar 17, 5:11 PM CDT | Special Weather Statement | LZK | Drew | 49 min |
| Mar 17, 5:22 PM CDT | Special Weather Statement | LZK | Desha | 38 min |
| Mar 17, 5:46 PM CDT | Special Weather Statement | LZK | Woodruff | 44 min |
| Mar 17, 6:42 PM CDT | Special Weather Statement | LZK | Newton | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.